Question for Neurontin Users

Discussion in 'Fibromyalgia Main Forum' started by dhcpolwnk, Jul 12, 2003.

  1. dhcpolwnk

    dhcpolwnk New Member

    I have been using Neurontin for about 6 months (300 mg/day--200 mg at night and 100 mg in the morning). It seems to have helped with my pain, at least somewhat.

    I have MS in addition to fibromyalgia, and when I saw my new neurologist yesterday, we discussed my medication. One of my biggest MS symptoms for the past 1-12 years has been segmental myoclonus. My legs, arms, trunk or head will jerk periodically. Sometimes it's just once in a great while, but sometimes I get a lot of jerks (sometimes close to 200 in an hour). Sometimes the jerks are minimal, but sometimes they've almost pulled me out of my chair.

    When I mentioned that I was taking Neurontin, my neuro mentioned that Neurontin can cause myoclonus. I can't really tell whether the Neurontin has made my myoclonus worse (I don't think it has), but I was wondering if others who take Neurontin have had myoclonus as a side effect. Do you find that since you started taking Neurontin, your arms, legs, head and/or trunk jerk?

    --Laura R.M.

  2. JannyW

    JannyW New Member

    I'm really not sure what causes mine ... I take 300mg of Neurontin 3x day. My dosage was just increased, and I haven't noticed any difference in the number or frequency of muscle spasms/jerks. It was actually much worse when I was taking Wellbutrin.

    Hope this is even a little help to you :)

    Jan ^v^
  3. franners

    franners New Member

    I take 5200mg a day as well as wellbutrin 200mg twice daily.. I too have the jerks.. Now I have a question for you.. What did your MRI of your brain show????
  4. zggygirl

    zggygirl New Member

    Hi!
    I was just going to mention that we aren't supposed to post URL's. The board can get in trouble of something.
    But now that I have you here. You take Neurontin right? And you were concerned about magnesium?
    So I mentioned to my doctor when he told me take take Magnesium and he said that it would not interfere with Neurontin. He said it would complement it!
    Geesh,
    Who to believe? Anyway I'm back on the mag. taking it any old time, and so far I can still feel the effects of the Neurontin as much as ever.
    Just thought I'd pass that along.
    Take Care,
    Ziggy
  5. teach6

    teach6 New Member

    I have some slight jerking, usually when I am about to fall asleep. I had it before I started on the Neurontin, which I take at night only because my fatigue is such an issue during the day. I take 1400 mg at bedtime.

    Barbara
  6. zggygirl

    zggygirl New Member

    HI,
    I've been on it over 2 years 300 x 3 @ day and it does not cause my body to jerk.
    Just thought I'd add to the numbers here so you can have a better idea if this is the culprit.
    Take Care,
    Ziggy
  7. dhcpolwnk

    dhcpolwnk New Member

    Wow! 5200 mg of Neurontin a day! My measly little 300 mg a day may not be contributing much at all to my jerking, but at 5200 mg, I would think any side effects would be significantly greater. You also seem to be taking four times as much Wellbutrin as I do. (As I said in my original message, I take only 100 mg of Wellbutrin a day--though my new neuro has suggested that I increase it to 200 mg/day.

    You said:

    << Now I have a question for you.. What did your MRI of your brain show???? >>

    I have had three or four MRIs since I was diagnosed with multiple sclerosis in 1978, but I haven't had any since I was diagnosed with fibromyalgia last year. My first MRI in 1985--the only one I remember actually seeing--showed just a few little white spots (lesions), along with a cyst in one of the ventricles of my brain. By the time I had my next MRI (around 1992 or 1993), the cyst was gone. (Apparently, it had just burst without causing any problems.)

    I also had MRIs in 2000 and 2001. Both of those showed "extensive white matter disease consistent with a diagnosis of multiple sclerosis." My new neurologist promised to review my latest MRIs with me at my next visit, which I take as a very good sign. My previous two neurologists never offered that. (I don't remember whether I asked if I could see them.)

    --Laura R.M.

    [This Message was Edited on 07/13/2003]
  8. franners

    franners New Member

    Yep, I know I take a lot of Neurontin and Wellbutrin.. But I feel what ever it takes to help the pain.. And the Wellbutrin is to help add a little step in my life (counter acts some of the Neurontin side effects) but I am depressed as well. I can't really complain about either one really except for the few little side effects as mentioned prior..I just wandered about your MRI's.. They "guessed" that I had MS and my MRI showed no lesions just that I am missing the linings of my brain and I have Chiari Type 1 which is also cogential.. So I just wandered if there was a corelation between the jerks.. I had enough jerks in my life before and didn't really think I needed another one (ar ar).
    Thanks for letting me know.. And good luck with the Neuro I see a neurosurgeon in August..
  9. RedB

    RedB New Member

    although I do have myoclonus jerking. Not nearly as bad as you have, and they are exactly the same with or without the Neurontin.

    Kathy
  10. dhcpolwnk

    dhcpolwnk New Member

    I just want to thank everyone who has responded to my question.

    --Laura R.M.
  11. chknmama

    chknmama New Member

    I have been taking Neurontin for 2 yrs.When I first started it and was gradually increasing the dosage I had jerking.My doc called it Myclonic jerking.It seemed like I was jerking every minute or so.My hands ,arms,legs,feet and sometimes my upper body.It did subside eventually.Now I only get it once in awhile.
    Good luck to you